teraparatide: I have just started using this... - Bone Health

Bone Health

4,378 members1,828 posts

teraparatide

philippa1412 profile image

I have just started using this injection. However my pen is not reverting back to the start position. The nurse said just to wind it back, but of course I’m worried it’s not giving the dose. When I did it while she was here it worked fine. I am wondering if I’m doing something wrong. The one thing on my notes that isn’t clear is once the needle is inserted and you’ve pressed button, do you keep pressing the button for the 6 seconds it’s in, then release it as you remove it.

Thanks for your help

8 Replies

What make of pen is it? I have Terrosa and I’m on my third pen but I’ve nearly finished the 2 years.

You don’t need to hold it down, just click and release. They recommend not withdrawing the needle for 6 seconds to reduce the risk of the drug leaking back out.

You could try priming it again to see if that helps - with mine it’s 2 clicks to the right, press and release. It should return to the start position and there should be a drop on the top of the needle.

If not you probably need a new pen!

Oh thank you. It’s a Movymia. Pen. I’ve just watched a video and I’m sure she keeps the top down on that one. But maybe that’s what I’m doing wrong. It’s just a bit disconcerting when it doesn’t work properly right at the beginning.

I googled an image and it looks identical to my Terrosa pen just a different colour. See image. If yours isn’t returning to the start position you probably need to ask for a new one. Who supplies yours? I get mine from Lloyds Home Healthcare and they’ve been brilliant.

Photo of Terrosa pack and pen

Mine is a company just called Healthcare. I rang them on Thursday and they just said turn in back manually. It’s difficult to actually see if a dose has been dispense ld as it a such a tiny bit. They said to ask for a new pen towards the end of the month. I guess they don’t want to waste medication. How did you cope with the medicine? Any adverse effects? One nurse said to take at night the other in the morning!!! Lloyds sound much more organised.

I’ve had no side effects other than needing a wee quite suddenly about 20-30 mins after the injection! I’m afraid I got very gung-ho about the timing and just do it when I remember..

Haha. That’s good. The nurses were so specific about the timings. But I can see me being the same as you. We’re you given a bone scan to see how well it worked.

I’ve had absolutely no follow up at all. It was prescribed literally the day before first lockdown and I think the bone clinic just forgot about me. I need to ring but the consultant is an arrogant tosspot and one of the specialist nurses is really snippy and unpleasant. My letter said repeat DEXA after 3 years so apparently I’m supposed to make a decision about what to move onto after the teriparatide without a clue whether it’s helped or not. It makes me really angry actually, they treat you like an idiot at the clinic. I’m not happy about paying privately for a scan but might have to consider it if the clinic refuses because I’m not making an uninformed decision or being bullied into anything which is very much the consultant’s style.

Oh I’m so sorry about all that. My consultant sounds the same. The last two years the person he had call me want even aware I had osteoporosis never mind a fracture. They tell me I shall have one soon. Luckily the nurses are lovely. Have you had any experience of travelling with the pens etc? I’m sure places will be clued up because of diabetic guests. But it will all be a bit of a phaff.

You may also like...